Texas, 2009Damaging Winds in Texas, June 29, 2009
June 29, 2009 · NWS FWD · 3 events in 1 county or zone
Widely scattered severe thunderstorms developed along and south of a weak frontal boundary that was located south of Interstate 20. Severe winds caused damage in McLennan County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered severe thunderstorms developed along and south of a weak frontal boundary that was located south of Interstate 20. Severe winds caused damage in McLennan County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 29, 11:23 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 11:23 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 PM CDT MON JUN 29 2009
.AVIATION...
CONVECTIVE COMPLEX TO THE NORTH WINDING DOWN...BUT EXPECT WEAK
ELEVATED SHOWERS TO CONTINUE THROUGH THE EARLY AFTERNOON. NO
THUNDER WILL BE MENTIONED IN METROPLEX TAFS...BUT WILL SHOW VCSH
THROUGH 20Z. NORTH WINDS BEHIND MORNING OUTFLOW SHOULD VEER AROUND
TO THE E/NE AND DIMINISH BY MID TO LATE AFTERNOON. FOR
WACO...SURFACE INSTABILITY COMBINED WITH OUTFLOW BOUNDARIES IN THE
AREA SHOULD ALLOW FOR ISO-SCT CONVECTION TO DEVELOP AS HEATING
CONTINUES. WILL KEEP MENTION OF VCTS FROM 21-0Z AND CONTINUE TO
MONITOR FOR UPDATES BASED ON RADAR TRENDS.
OTHERWISE...VFR SHOULD PREVAIL WITH MID-UPPER LEVEL CLOUDS
REMAINING THROUGH TOMORROW. CONVECTION IS POSSIBLE AGAIN
TONIGHT...BUT UNFORTUNATELY CONFIDENCE IS PRETTY LOW ON TIMING AND
PLACEMENT. IT WOULD FOLLOW THAT BEST CHANCES WILL BE WEST OF THE
METROPLEX TAF SITES...BUT CANT RULE OUT ACTIVITY WITHIN AXIS OF
HIGHER MOISTURE WHICH WILL BECOME DRAPED FROM ACT TO SPS. WILL
SHOW VCSH IN METROPLEX TAFS LATE TONIGHT INTO MORNING HOURS...BUT
INCLUDE VCTS FOR WACO WHERE CHANCES ARE BETTER.
TR.92
&&
.UPDATE...
CONVECTIVE OUTFLOW AND EXTENSIVE CLOUD COVER WILL HOLD MAX TEMPS
DOWN OVER THE NORTHERN THIRD FOR TODAY. HAVE DROPPED MAXS BY ONE
TO TWO CATEGORIES GENERALLY ALONG AND NORTH OF I-20. PRECIPITATION
SHEILD STILL LOOKS IMPRESSIVE ON RADAR...BUT SHOULD DISMINISH WITH
TIME THROUGH EARLY AFTERNOON AS HEATING DOWN SOUTH PRODUCES
SCATTERED CONVECTIVE CELLS. STILL COULD SEE PEA SIZE HAIL AND
WINDS AROUND 40 MPH FROM ANY STRONG THUNDERSTORM THIS AFTERNOON.
UPDATE ZONE PACKAGE READY TO SHIP. 75
&&
.PREV DISCUSSION... /ISSUED 610 AM CDT MON JUN 29 2009/
402 AM
ELEVATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING IN
THE WEST/SOUTHWEST ZONES IN A REGION OF MID/UPPER LEVEL SHEAR...AS
EVIDENT ON WATER VAPOR IMAGE. THIS REGION WILL ALSO HAVE THE BEST
POOLING OF 850 MOISTURE. THE ONLY THREAT FROM THESE STORMS WILL BE
FROM OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL. MODELS
CONTINUE TO INDICATE ISENTROPIC LIFT ON THE 310K SURFACE WITH THE
BEST MOIST ASCENT NEAR THE RED RIVER. THEREFORE...WE EXPECT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP THROUGH
THE EARLY MORNING HOURS IN THE NORTHERN ZONES. SCATTERED ACTIVITY
SHOULD SPREAD SOUTHWARD AND LINGER THROUGH THE AFTERNOON DUE TO
WEAK MOISTURE CONVERGENCE ALONG A NEARLY STALLED COLD FRONT.
THE UPPER RIDGE AXIS WILL REMAIN NEAR THE 4 CORNERS REGION TUESDAY
AND SHOWER/THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE SOUTHWEST
HALF OF THE REGION DUE TO WEAK DIFFLUENCE ALOFT AND ABUNDANT LOW AND
MID LEVEL MOISTURE.
THE UPPER RIDGE WILL NOSE ITS WAY BACK TO NORTH TEXAS FROM MID TO
LATE WEEK AND MOISTURE WILL BE DISPLACED TO SOUTH TEXAS.
THEREFORE...WE DO NOT EXPECT ANY SHOWERS OR THUNDERSTORMS FROM
WEDNESDAY THROUGH FRIDAY NIGHT.
THE UPPER RIDGE DOES BREAK DOWN BY THE WEEKEND AND A FEW SHOWERS AND
STORMS MAY DEVELOP BY SATURDAY AFTERNOON/EVENING...ESPECIALLY IN THE
EASTERN ZONES. SUNDAY SHOULD SEE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON AND EVENING. HAVE ALSO ADDED SOME LOW
CHANCE POPS ALONG THE RED RIVER TO ACCOUNT FOR A POSSIBLE WEAK COLD
FRONT AS PER THE 00Z GFS.
TEMPERATURES THROUGH THE WEEK WILL BE A BIT COOLER THAN LAST WEEK
BUT STILL SLIGHTLY ABOVE NORMAL IN MOST LOCATIONS. 79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 99 70 98 74 / 20 20 10 10 5
WACO, TX 72 98 68 100 71 / 30 30 10 10 5
PARIS, TX 68 97 67 98 70 / 10 10 0 10 5
DENTON, TX 68 98 66 98 70 / 20 20 5 10 5
MCKINNEY, TX 67 97 64 98 68 / 20 10 5 10 5
DALLAS, TX 74 98 72 98 75 / 20 10 10 10 5
TERRELL, TX 70 98 67 98 70 / 20 10 10 10 5
CORSICANA, TX 71 97 69 98 72 / 20 20 10 10 5
TEMPLE, TX 72 95 69 98 70 / 40 30 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 29, 2:40 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
340 AM CDT MON JUN 29 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300845-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
340 AM CDT MON JUN 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH TEXAS THROUGH TONIGHT.
LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON
IN EASTERN NORTH TEXAS...WITH A SLIGHT CHANCE ON SUNDAY ACROSS
NORTHERN NORTH TEXAS AS ANOTHER FRONT IS EXPECTED IN THE AREA.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, Jun 29, 9:21 AM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1021 AM CDT MON JUN 29 2009
TXZ103-104-291545-
DENTON TX-COLLIN TX-
1021 AM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COLLIN COUNTY
EASTERN DENTON COUNTY
AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER FRISCO...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...AUBREY...CROSS
ROADS...FAIRVIEW...FRISCO...HACKBERRY...HICKORY CREEK...
KRUGERVILLE...LAKE DALLAS...LITTLE ELM...LOWRY CROSSING...LUCAS...
MCKINNEY...MURPHY...PARKER...PLANO...PROSPER...THE COLONY AND LAKE
LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3325 9649 3299 9657 3308 9704 3334 9700
TIME...MOT...LOC 1521Z 291DEG 20KT 3315 9679
Special weather statement, Jun 29, 12:29 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CDT MON JUN 29 2009
TXZ143-291900-
HAMILTON TX-
129 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HAMILTON COUNTY
AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF HAMILTON...MOVING EAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRANFILLS GAP.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3195 9795 3192 9793 3168 9776 3166 9779
3163 9785 3163 9786 3179 9805
TIME...MOT...LOC 1830Z 291DEG 6KT 3180 9792
SCHULTZSpecial weather statement, Jun 29, 12:34 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT MON JUN 29 2009
TXZ157-159-291900-
MCLENNAN TX-CORYELL TX-
134 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN CORYELL COUNTY
SOUTHWESTERN MCLENNAN COUNTY
AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MCGREGOR...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD...MCGREGOR AND
MOTHER NEFF STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3160 9769 3162 9762 3160 9759 3168 9743
3169 9739 3140 9724 3128 9755
TIME...MOT...LOC 1835Z 180DEG 1KT 3151 9747
SCHULTZThunderstorm Wind, McLennan
- When
- June 29, 12:45 PM CST
- Where
- McLennan County, Crawford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 31.530, -97.450
Tree limbs of 12-14 inches were knocked down in Crawford.
Thunderstorm Wind, McLennan
- When
- June 29, 12:45 PM CST
- Where
- McLennan County, Crawford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 31.530, -97.450
A baseball dugout in Crawford was destroyed by high winds. The metal roof was blown off and the concrete walls were blown over.
Thunderstorm Wind, McLennan
- When
- June 29, 1:25 PM CST
- Where
- McLennan County, 1.57 mi WNW of Waco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 31.557, -97.175
Tree limbs were down in west Waco. The power was out for about 2,500 customers in Waco.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Florida, June 29, 20091 death · 2 injured · $45,000 · 60 kt wind · 2 events
- Flash Flooding in New Hampshire, June 29, 2009$100,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, June 29, 20092 injured · $16,000 · 63 kt wind · 3 events
- Damaging Winds in Louisiana, June 29, 2009$18,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 29, 2009$11,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, June 29, 20091 in hail · 5 events
- Hail in Nebraska, June 29, 20091 in hail · 5 events
- Hail in Colorado, June 29, 20091.75 in hail · 5 events
- Damaging Winds in Georgia, June 29, 2009$11,000 · 55 kt wind · 3 events
- Damaging Winds in South Dakota, June 29, 200961 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 29, 20094 events
- Damaging Winds in Georgia, June 29, 200950 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178086, 178459, 178087.